Alert archive / Texas / Freeze Warnings in 2012
Freeze Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this freeze warning at Nov 13, 2012, 6:48 PM CST for 8 counties in Texas. It took effect at Nov 14, 2012, 2:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2012, 6:48 PM CST (00:48 UTC)
- In effect from
- Nov 14, 2012, 2:00 AM CST
- Expired
- Nov 14, 2012, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
Counties Crockett County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, San Saba County, TX, Schleicher County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 81 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2207 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
905 WWUS74 KSJT 140048 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 648 PM CST TUE NOV 13 2012 ...HARD FREEZE POSSIBLE EARLY WEDNESDAY MORNING... .A COMBINATION OF CLEAR SKIES...DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID TO UPPER 20S FOR LOWS EARLY WEDNESDAY MORNING ACROSS THE NORTHWEST HILL COUNTRY... NORTHERN EDWARDS PLATEAU...AND SOUTHERN HEARTLAND AREAS. MANY LOCATIONS ACROSS THESE AREAS HAVE EXPERIENCED ONLY A LIGHT FREEZE OR NO FREEZE SO FAR THIS AUTUMN SEASON. TXZ076>078-154-155-168>170-141500- /O.NEW.KSJT.FZ.W.0004.121114T0800Z-121114T1500Z/ CROCKETT-SCHLEICHER-SUTTON-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...OZONA...ELDORADO...SONORA...BRADY... SAN SABA...MENARD...JUNCTION...MASON 648 PM CST TUE NOV 13 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST WEDNESDAY. * TEMPERATURES: 25 TO 29 DEGREES IN MANY AREAS...COLDEST IN LOW LYING RIVER VALLEYS AND NEAR CREEKS AND STREAMS. * IMPACTS: SENSITIVE PLANTS MAY DIE. UNPROTECTED WATER PIPES MAY EXPAND AND BURST. EXPOSED LIVESTOCK AND PETS COULD HAVE COLD RELATED INJURIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
756 WWUS74 KSJT 141208 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 608 AM CST WED NOV 14 2012 ...A HARD FREEZE EXPERIENCED THIS MORNING... .THE COMBINATION OF CLEAR SKIES...DRY AIR AND LIGHT WINDS HAS ALLOWED TEMPERATURES TO FALL BELOW FREEZING ACROSS MUCH OF WEST CENTRAL TEXAS THIS MORNING. SOME OF THE LOW LYING AREAS AND RIVER VALLEYS HAVE FALLEN INTO THE MID 20S...WITH UPPER 20S AND LOWER 30S MORE COMMONLY OBSERVED. A HARD FREEZE WAS EXPERIENCED THE PAST SEVERAL MORNINGS ACROSS THE CONCHO VALLEY AND BIG COUNTRY BUT AREAS ALONG THE INTERSTATE 10 CORRIDOR AND IN THE NORTHWEST HILL COUNTRY HAD NOT YET SEEN A WIDESPREAD KILLING FREEZE. THUS...THE FREEZE WARNING ONLY INCLUDES THE SOUTHERN COUNTIES WHERE ONLY A LIGHT FREEZE HAS OCCURRED TO DATE. TXZ076>078-154-155-168>170-141500- /O.CON.KSJT.FZ.W.0004.000000T0000Z-121114T1500Z/ CROCKETT-SCHLEICHER-SUTTON-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...OZONA...ELDORADO...SONORA...BRADY... SAN SABA...MENARD...JUNCTION...MASON 608 AM CST WED NOV 14 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TEMPERATURES: 26 TO 30 DEGREES IN MANY AREAS...COLDEST IN LOW LYING RIVER VALLEYS AND NEAR CREEKS AND STREAMS. * IMPACTS: THESE TEMPERATURES WILL HARM SENSITIVE VEGETATION. UNPROTECTED EXPOSED WATER PIPES MAY EXPAND AND BURST. EXPOSED LIVESTOCK AND PETS COULD EXPERIENCE COLD RELATED INJURIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JOHNSON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this freeze warning went out at Nov 13, 6:13 PM CST, 35 minutes earlier.
Area forecast discussion, Nov 13, 6:13 PM CST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 613 PM CST TUE NOV 13 2012 .UPDATE... FORECAST IS BEING UPDATED TO CARRY A FREEZE WARNING LATE TONIGHT/EARLY WEDNESDAY MORNING FOR THE SOUTHERN HEARTLAND... NORTHWEST HILL COUNTRY AND NORTHERN EDWARDS PLATEAU. SEE DISCUSSION FOR DETAILS. && .DISCUSSION... CHECKING THROUGH THE LOWEST MINIMUM TEMPERATURES RECORDED SO FAR THIS AUTUMN SEASON FROM ASOS...AWOS...AND COOPERATIVE OBSERVER SITES...THERE ARE SECTIONS OF OUR FORECAST/WARNING AREA WHERE EITHER A LIGHT FREEZE OR NO FREEZE HAS OCCURRED TO DATE. THIS INCLUDES SECTIONS OF THE NORTHWEST HILL COUNTRY...SOUTHERN HEARTLAND AND NORTHERN EDWARDS PLATEAU. IDEAL RADIATIONAL COOLING CONDITIONS ARE IN STORE TONIGHT FOR THESE AREAS WHERE CLEAR SKIES WILL BE COMBINED WITH A RATHER DRY AIRMASS IN PLACE...AND WHERE WINDS WILL BECOME LIGHT. THE MET GUIDANCE LOOKS TO HAVE THE BEST HANDLE ON THE FORECAST LOWS...WITH MID TO UPPER 20S EXPECTED. WITH THE ABOVE MENTIONED CONSIDERATIONS...BELIEVE A FREEZE WARNING IS WARRANTED FOR THE ABOVE MENTIONED AREAS. WILL ISSUE A FREEZE WARNING TONIGHT FOR THE ABOVE MENTIONED AREAS. WILL ALSO MAKE A FEW TWEAKS TO FORECAST MINIMUM TEMPERATURES IN THE SOUTHERN HEARTLAND. THE REST OF WEST CENTRAL TEXAS /INCLUDING ALL OF OUR NORTHERN AND MOST OF OUR CENTRAL COUNTIES/ HAS ALREADY EXPERIENCED ONE OR MORE FREEZES THIS FALL...WHERE THE LOWEST MINIMUM TEMPERATURES HAVE BEEN IN THE 20S. THUS WILL NOT ISSUE ANOTHER FREEZE WARNING FOR THESE LOCATIONS. THE FREEZE WARNING AND UPDATED FORECAST PRODUCTS WILL BE FORTHCOMING. 19 && .PREV DISCUSSION... /ISSUED 534 PM CST TUE NOV 13 2012/ DISCUSSION... SEE 00Z AVIATION DISCUSSION BELOW. AVIATION... VFR WITH LIGHT WINDS ACROSS THE TERMINALS THE NEXT 24 HOURS. PREV DISCUSSION... /ISSUED 304 PM CST TUE NOV 13 2012/ SHORT TERM... MODELS THIS CYCLE CONTINUE IN GOOD AGREEMENT AND INDICATE BELOW FREEZING TEMPERATURES ARE LIKELY AGAIN TONIGHT...WITH HIGHS TOMORROW AROUND 5 DEGREES WARMER THAN TODAY. AS A 700 MB TROUGH OF LOW PRESSURE SLIDES EAST ACROSS TEXAS TONIGHT...MUCH DRIER AIR WILL MOVE INTO TEXAS. THUS...OVERNIGHT LOWS TONIGHT SHOULD BE AS COLD AS LAST NIGHT AND LIKELY COLDER IN SOME LOCATIONS. I DECIDED NOT TO ISSUE ANOTHER FREEZE WARNING BECAUSE WE ISSUED ONE LAST NIGHT. LOWS TONIGHT IN SOME AREAS MAY DROP INTO THE MID 20S. SO...SENSITIVE VEGETATION...EXPOSED WATER PIPES...VULNERABLE LIVESTOCK...AND OUTSIDE PETS WILL REMAIN AT RISK FOR ANOTHER NIGHT. FOR TOMORROW...RIDGES AT 700 MB AND 850 MB WILL BUILD OVER TEXAS. WINDS AT THESE TWO LEVELS WILL BE LIGHT AND VARIABLE. THUS...I EXPECT SURFACE WINDS TO REMAIN LIGHT AS WELL FOR TOMORROW. THE WARMING TREND WILL CONTINUE TOMORROW...WITH AFTERNOON HIGHS MAINLY IN THE MID 60S. HUBER LONG TERM... NEAR SEASONAL TEMPERATURES CAN BE EXPECTED WEDNESDAY THROUGH THE END OF THE WEEK. A FAIRLY ZONAL PATTERN WILL CONTINUE ACROSS WEST CENTRAL TEXAS FOR MUCH OF THE UPCOMING WEEK....WITH WEAK UPPER LEVEL RIDGING. THE NORMAL HIGH TEMPERATURE FOR THE DATE TODAY IS 67 AT ABILENE AND 69 AT SAN ANGELO. HIGH TEMPERATURES FOR MUCH OF THE WEEK WILL BE NEAR TO JUST ABOVE SEASONAL NORMALS...GENERALLY IN THE MID 60S TO LOWER 70S. OVERNIGHT LOW TEMPERATURES WILL GENERALLY BE IN THE UPPER 30S TO MID 40S. AN INCREASE IN MID AND UPPER LEVEL CLOUD COVER IS EXPECTED LATE THURSDAY THROUGH THE WEEKEND WHICH WILL HELP TO KEEP DAYTIME HIGH TEMPERATURES DOWN SLIGHTLY. A POSSIBLE CHANGE IN THE PATTERN WILL BE POSSIBLE LATE SUNDAY INTO MONDAY OF NEXT WEEK. THE GFS HAS BEEN FAIRLY CONSISTENT IN BRINGING AN UPPER LEVEL SHORTWAVE TROUGH ACROSS NORTHERN MEXICO AND INTO WEST CENTRAL TEXAS LATE SUNDAY/MONDAY. AHEAD OF THIS FEATURE...LOW LEVEL MOISTURE WILL BE ON THE INCREASE...WITH DEWPOINT TEMPERATURES CLIMBING INTO 50S TO NEAR 60. THESE FACTORS WOULD RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF OUR CWA LATE SUNDAY AND POSSIBLY LINGERING INTO TUESDAY. THE ECMWF CONTINUES TO BE LESS AGGRESSIVE WITH THIS SOLUTION...AS DOES THE CANADIAN...SO FOR NOW I HAVE LEFT POPS DURING THIS PERIOD BELOW 15 PERCENT. FUTURE SHIFTS MAY NEED TO ADD IN POPS ONCE BETTER MODEL CONSISTENCY IS MET. DANIELS && .PRELIMINARY POINT TEMPS/POPS... ABILENE 31 64 39 68 40 / 0 0 0 0 0 SAN ANGELO 29 65 39 69 41 / 0 0 0 0 0 JUNCTION 27 67 35 71 40 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 13, 1:57 PM CST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 157 PM CST TUE NOV 13 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-142000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 157 PM CST TUE NOV 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES IN THE MID 20S ARE LIKELY ACROSS MUCH OF WEST CENTRAL TEXAS TONIGHT. REMEMBER TO PROTECT SENSITIVE VEGETATION...EXPOSED WATER PIPES...VULNERABLE LIVESTOCK...AND YOUR OUTSIDE PETS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HUBER
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.